MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48651114
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; on (b)(6) 2014, primary surgery was performed.After that, a screw backout was found in regular post op visit.Then an extraction surgery of all the implant was performed on (b)(6) 2016.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment.Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The stryker rep was unable to obtain any additional information on the case.A possible root cause of this device failure could stem from patient activity, however, this could not be confirmed by the stryker rep.Another possible cause of failure is fatigue of the device, due to the length of implantation, as the device was implanted long enough to allow the patient to fuse.This is the intention of the device; therefore, the device can be removed, as the presence of the device is no longer required, as stated in the referenced instructions for use (referenced in labelling review).As the device was implanted for approximately two years, the device would have undergone normal loading cycles and fatigue, which could have contributed to the device failure; the instructions for use.Conclusion: the plausible root cause cannot be confirmed; therefore, the root cause is not determined and is multi-factorial.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID 1 LEVEL ACP SIZE 14MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5821008
Report Number0009617544-2016-00300
Device Sequence Number18929077
Product Code KWQ
UDI-Device Identifier04546540534729
UDI-Public(01)04546540534729
Combination Product (Y/N)N
PMA/510(K) Number
K040261
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48651114
Device Lot Number140582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR